Q. My girlfriend took Mifepristone instead of I-pill. Will it cause any side effect?

Answered by
Dr. Sanjay Kumar Bhattacharyya
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 18, 2016 and last reviewed on: Jul 08, 2020

Hi doctor,

Is taking contraceptive pill - Mifepristone after sex safe?

#

Hi,

Welcome to icliniq.com.

  • Are you asking about contraceptive pill? But, Mifepristone is not a contraceptive pill to be used after sex.
  • It is used for abortion when the age of the fetus is less than 7 weeks. Also, it is used with an additional drug termed Misoprostol.
  • I presume that you are talking about emergency contraceptive like I-pill or plan B which contains progesterone in high dosage.
  • Yes, regular intake of this kind of pills is harmful and one must opt for regular contraceptive pills throughout the cycle if she is having regular sex. This pill is not harmful and widely recommended.

For further doubts consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Thank you doctor,

She just took Mifepristone instead of plan B. Does it have side effects? Is it advisable to take plan B tomorrow?

#

Hello,

Welcome back to icliniq.com.

  • Please ask her to take it within 72 hours of sex.
  • Mifepristone as such do not have any side effect except nausea and vomiting.

For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Thank you doctor,

She took Mifepristone yesterday mistakenly and today she took the I-pill. Now, she is having severe abdominal pain. Is that normal?

#

Hello,

Welcome back to icliniq.com.

  • She might have this type of pain after taking I-pill. But, too much pain is never associated with any of these types of medicine.
  • She can take Drotin plus or Drotin DS (Drotaverine) along with a Pan 40 (Pantoprazole) or Omez 20 (Omeprazole) tablet to lessen her pain.
  • If it persists or not relieved, then meet any doctor nearby your locality for an initial assessment.

For further doubts consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Thank you doctor,

She has a high vaginal discharge too. Does this happen normally?

#

Hi,

Welcome back to icliniq.com.

  • Yes, she might have a vaginal discharge and even spotting or bleeding following the intake of I-pill.

For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Will Mifepristone and Misoprostol be effective if taken after 49 days of pregnancy?

Query: Hello doctor, My fiancee is 59 days pregnant. So we consulted a doctor for an abortion and she prescribed Mifepristone and Misoprostol for the abortion. But the doctor had told this method should be used before 49 days. So if these tablets are taken on the 59th day, how much effective it would be?  Read Full »

I want to know if pills Mifepristone, Misoprostol are genuine and reliable and how to use it?

Query: HelIo, I want to know if my pills unwanted-kit from mankind (1 Mifepristone, 4 Misoprostol) genuine and reliable and how to use it?  Read Full »

Is medical abortion advisable after C-section?

Query: Hi doctor, My wife missed her periods and we doubt she is pregnant. Our first kid is just 1 year old now and it was a Cesarean. We are not in a position to have a second child now. Her LMP was 22nd of last month. I read that Mifepristone can induce abortion. Is it a safe drug? Do we have to consult ...  Read Full »

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
Does CD marker help in identification of blood cancer?
Hi doctor, I am a 25-year-old male suffering from joint pain and pain in the knees. I also have nausea, vomiting, gynec...  Read more»
I suddenly got fainted and woked up with bruising in eyes. Why?
Hi doctor,I am 28 years old with normal weight and following a vegetarian diet. Last month, I fainted at home and my fri...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.